Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 91, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 22, 2020, 2:16 PM CDT for Cedar County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2020, 2:16 PM CDT (19:16 UTC)
- Expired
- Jun 22, 2020, 2:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Cedar County, NE
The radar
The Sioux Falls radar (KFSD), 118 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:34 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 22, 12:34 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1234 PM CDT Mon Jun 22 2020 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 343 AM CDT Mon Jun 22 2020 At 343 AM, cirrus from overnight convection in the Sand Hills and a thunderstorm complex in Oklahoma was producing mostly cloudy skies in eastern Nebraska and western Iowa. Under those clouds there were a few sprinkles occurring near Norfolk, Columbus and Grand Island. So pretty quiet out there. Northwest flow aloft will send another weak shortwave diving through our region today. Toss in some diurnal heating and this should induce poofy cumulus development and isolated showers/thunderstorms between noon and 7 PM. Shear, CAPE and moisture profiles are not ideal for severe convection, so we'll call it a win for the atmosphere if today's setup can produce a storm with marginal hail (dime to penny size). Any storm activity this afternoon should fade rapidly with the loss of diurnal heating after 7 PM. Temperatures today will be in the "Agreeable Zone" with highs near 80 degrees and modest humidity. Surface high pressure should settle over the Missouri River Basin Tuesday, leading to more sunshine, less humidity and mild summer temperatures (highs at or just shy of 80 degrees). This should make for excellent weather, especially in the evening as winds become calm. The nice weather will likely linger Wednesday as surface high pressure shifts to our southeast. Expect plenty of sunshine Wednesday, with a transition from calm winds in the morning to light southeasterly winds in the afternoon. An isolated thunderstorm may form near the KS/NE border in the evening. Temperatures should add 3 to 5 degrees to Tuesday's highs, pushing us into the mid 80s Wednesday afternoon. Confidence in the forecast from Thursday through the weekend is low, with model ensembles showing a temperature spread of around 15 degrees each day. Then there is the potential for several shortwaves to track across the Plains in this period, but there timing varies significantly from model to model. Given these considerations, the forecast is kind of a middle ground (forecast highs in the upper 80s to near 90 and slight thunderstorm chances each day). && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1228 PM CDT Mon Jun 22 2020 Visible satl imagery already showing cumulus development over eastern NE with increase of destabilization. However, given lacking moisture suspect areal coverage of afternoon convection will be isolated in nature. Thus will cover all terminals with VCTS. Beyond the afternoon VFR conditions will prevail. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Albright AVIATION...DEE
Hazardous weather outlook, Jun 22, 11:13 AM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1113 AM CDT Mon Jun 22 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-230615- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1113 AM CDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are expected to develop this afternoon. A few of these storms may be accompany by large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms are possible Wednesday evening through the weekend. It is to soon to determine a potential severe risk for this period. .SPOTTER INFORMATION STATEMENT... Spotter activation could be required during the late afternoon hours.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:46 AM CDT | Special Weather Statement | OAX | Nemaha | 29 min |
| Jun 22, 2:40 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 35 min |
| Jun 22, 3:48 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Cuming, Dodge, Platte, Stanton | 27 min |
| Jun 22, 4:12 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Colfax, Cuming, Dodge, Saunders, Stanton and 1 more | 31 min |
| Jun 22, 5:26 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Lancaster, Otoe, Saline, Seward | 34 min |
| Jun 22, 5:45 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Pawnee | 30 min |
| Jun 22, 6:15 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Pawnee, Richardson | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.